# SDR CA080919001

- Difficulty date: September 17, 2008
- Submitted: November 3, 2008
- Operation: General aviation
- Make and model: Piper PA 28-180
- Aircraft time: 3,148 hours
- Engine: Lyc O360A4A
- System (JASC): 2562 · Emergency Locator Beacon
- Part: Mount Bracket
- Condition: Cracked
- Location: Elt
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

(CAN) THE EXISTING ELT MOUNTING BRACKET WAS INSPECTED PRIOR TO REPLACEMENT OF THE VHF ELT WITH A 406 MHZ ELT.  UPON REMOVING THE NARCO ELT10 MOUNTING TRAY, IT WAS DISCOVERED THAT ACFT ELT MOUNTING BRACKET WAS CRACKED AT EACH MOUNTING TRAY SCREW HOLE LOCATION.  THE NARCO ELT TRAY WAS FOUND TO BE MOUNTED TO THE BRACKET USING ACCEPTABLE AN SCREWS AND SELF-CAPTIVE NUTS.  THERE WERE NO WASHERS USED BETWEEN THE SELF-CAPTIVE NUTS AND THE BOTTOM SIDE OF THE ACFT MOUNTING BRACKET.  AS PART OF THE 406MHZ ELT UPGRADE AND MODIFICATION REPORT, THE OLD BRACKET WAS REMOVED, A NEW BRACKET WAS FABRICATED AND INSTALLED.
